Arkansas, 2006

Hail and Damaging Wind in Arkansas, February 16, 2006

February 16, 2006 · NWS MEG · 2 events in 2 counties and zones

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 16, 4:24 PM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Feb 16, 4:24 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
424 PM CST THU FEB 16 2006

.DISCUSSION...LATEST SURFACE ANALYSIS PLACES COLD FRONT FROM
JUST WEST OF SAINT LOUIS BACK THROUGH WESTERN ARKANSAS. REGIONAL
88D RADAR TRENDS SHOW A LINE OF CONVECTION CONTINUING TO DEVELOP
ALONG THE FRONT. NUMEROUS WEATHER CONCERNS TO SPEAK OF IN THIS
FORECAST PACKAGE...SEVERE THUNDERSTORM POTENTIAL TONIGHT AND
SIGNIFICANT WINTER WEATHER POTENTIAL STARTING FRIDAY NIGHT INTO
THE WEEKEND.

THE COLD FRONT UPSTREAM WILL MOVE THROUGH THE MID SOUTH LATER
TONIGHT. MODERATE TO STEEP 700-500 MB LAYER LAPSE RATES BETWEEN
6.5-7 C/KM...0-6 KM BULK SHEAR VALUES AROUND 60 KTS...MLCAPES
AROUND 1000 J/KG...AND 700 MB DEWPOINT DEPRESSIONS SUGGEST THAT
THE CONVECTION WILL COME THROUGH AS A LINE WITH A FEW OF THE
STORMS POSSIBLY CONTAINING DAMAGING WINDS AND POSSIBLY HAIL THIS
EVENING. IN ADDITION...MANY SITES ESPECIALLY ALONG THE MISSISSIPPI
RIVER DELTA AND POINTS WEST HAVE ALREADY MET WIND ADVISORY
CRITERIA WITH SUSTAINED SURFACE WINDS 25 MPH AND GUSTS TO 40 MPH
AND KEPT ADVISORY IN EFFECT UNTIL 7 PM.

THE COLD FRONT WILL THEN BEGIN TO STALL OUT ACROSS
CENTRAL/SOUTHERN MISSISSIPPI AS ANOTHER UPPER LEVEL WAVE DEVELOPS
AND CREATES AN OVERRUNNING SITUATION ACROSS THE MID SOUTH FRIDAY
NIGHT INTO SATURDAY. NAM/GFS MODEL SOUNDINGS AND PARTIAL
THICKNESSES SUGGEST THAT PRECIPIATION WILL BEGIN AS A MIXTURE OF
RAIN/FREEZING RAIN ACROSS A PORTION OF NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL...THEN CHANGING OVER TO A MIXTURE OF SLEET AND
SNOW FROM LATE EVENING ON INTO SATURDAY. FURTHER SOUTH
PRECIPITATION TYPE GETS EVEN TRICKIER AS BOUNDARY LAYER REMAINS
JUST WARM ENOUGH TO PRODUCE SLEET...AND FREEZING RAIN MIXTURE TO
THE SOUTH OF THE ABOVE MENTIONED AREA. DUE TO THE POTENTIAL FOR A
SIGNIFICANT ICING/SLEET EVENT...ISSUED A WINTER STORM WATCH FOR
FRIDAY NIGHT INTO EARLY SATURDAY EVENING. MODELS CURRENTLY SUGGEST
THAT PRECIPITATION MAY BRIEFLY END BEFORE ANOTHER UPPER LEVEL WAVE
BRINGS ANOTHER ROUND OF MIXED PRECIPITATION TO THE MID SOUTH.
EVENING AND MIDNIGHT SHIFTS WILL MONITOR MODEL TRENDS AND ADJUST
FORECAST AS NEEDED. HIGH PRESSURE WILL BUILD BACK INTO THE MID
SOUTH LATE MONDAY INTO TUESDAY BEFORE ANOTHER COLD FRONT AFFECTS
THE REGION WEDNESDAY NIGHT INTO THURSDAY.

CJC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

     WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     AFTERNOON FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-
     LAWRENCE-LEE(AR)-MISSISSIPPI-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.

     WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR BENTON(MS)-COAHOMA-
     DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-YALOBUSHA.

     WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     AFTERNOON FOR ALCORN-BENTON(MS)-DESOTO-MARSHALL-PRENTISS-
     TATE-TIPPAH-TISHOMINGO-TUNICA.

TN...WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR CROCKETT-DYER-
     FAYETTE-GIBSON-HARDEMAN-HAYWOOD-LAKE-LAUDERDALE-MADISON-
     OBION-SHELBY-TIPTON-WEAKLEY.

     WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
     AFTERNOON FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
     GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
     LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Feb 16, 3:56 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CST THU FEB 16 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-180000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
356 PM CST THU FEB 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF WESTERN TENNESSEE...NORTHEAST ARKANSAS
AND THE MISSOURI BOOTHEEL. A LINE OF THUNDERSTORMS WAS LOCATED
FROM NORTHWEST ARKANSAS TO SOUTHEAST MISSOURI THIS AFTERNOON.
THIS LINE WILL MOVE TO THE SOUTH AND EAST THIS EVENING.
THUNDERSTORMS ALONG THIS LINE WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. PLEASE REFER TO
ANY CONVECTIVE WATCHES ISSUED BY THE STORM PREDICTION CENTER AND
WARNINGS ISSUED THIS FORECAST OFFICE THIS EVENING FOR ADDITIONAL
SEVERE WEATHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WATCH HAS BEEN ISSUED FOR MOST OF THE MID SOUTH
FOR FRIDAY NIGHT AND SATURDAY. A VERY COLD AND SHALLOW ARCTIC
AIRMASS WILL MOVE INTO THE MID SOUTH FOR THE PRESIDENTS DAY
WEEKEND. THE FIRST OF TWO WEATHER DISTURBANCES WILL MOVE INTO THE
AREA FRIDAY NIGHT AND SATURDAY. FREEZING RAIN...SLEET AND SNOW
ARE EXPECTED WITH THIS DISTURBANCE.

A SECOND WEATHER DISTURBANCE IS FORECAST FOR SUNDAY AND PRESIDENTS
DAY. THIS DISTURBANCE IS EXPECTED TO BRING ANOTHER ROUND OF
FREEZING RAIN...SLEET AND SNOW. THIS WINTRY MIX OF PRECIPITATION
WILL MAKE DRIVING CONDITIONS EXTREMELY HAZARDOUS AND MAY RESULT IN
POWER OUTAGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

SPOTTER ACTIVATION WILL BE LIKELY FRIDAY NIGHT THROUGH PRESIDENTS
DAY FOR REPORTS OF WINTER WEATHER.

OKULSKI

The radar

The Memphis radar (KNQA), 149 km away, was scanning. The volume nearest the first event began at 00:29 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Randolph

When
February 16, 6:30 PM CST to 6:35 PM CST
Where
Randolph County, Supply
Measured
0.75 in hail
Property damage
$10
Reported by
LAW ENFORCEMENT
Coordinates
36.433, -90.833

Thunderstorm Wind, Craighead

When
February 16, 7:00 PM CST to 7:05 PM CST
Where
Craighead County, Jonesboro
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
35.833, -90.700

One home had damage to the roof and the front porch.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5490680, 5490681.